MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MB PLUS KIT W/GUARDIVA PC & BNG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MB PLUS KIT W/GUARDIVA PC & BNG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refp4257 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "line was placed and then the nurse reported that there was continual leaking, there was a pinhole fracture in the catheter wall at the hub catheter connection." additional information received via salesforce "5fr tl picc inserted (b)(6) 2021 10:28.Vat notified (b)(6) 2021 17:35 of picc leaking from insertion site.Vat team notified of continued leakage (b)(6) 2021 19:49 and again at 0400, difficulty fully assessing due to patient being in prone position.Vat arrived at bedside for further evaluation of line after patient was supine.Leakage noted from small pinhole rupture in catheter wall at hub-catheter connection.Small, sharp piece of material from catheter hub seam matches up with hole and erosion marks in sidewall of catheter.Picc replacement required.Overwire exchange procedure completed w/o incident.Patient has pneumonia due to covid-19 virus.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed but the root cause is unknown.Five photos and one video were returned for evaluation.The first photo shows a zoomed-out view of a purple powerpicc with white writing on the luer adaptor being held by someone.There is some discoloration on the catheter body indicating use.A piece of plastic can be seen protruding from the distal end of the molded wing along the plastic mold line.The second photo shows a close-up view of the joint of the catheter to the molded wing at the same angle as the first.The third photo shows the same portion of the catheter at the same angle as the second photo, but the catheter body is being pulled so that a hole can be seen just distal to the catheter hub, under the protruding plastic.Due to photo quality, the catheter walls of the leak site cannot be seen in detail, but they appear to form a split that is parallel to the catheter hub.The fourth photo shows the same portion of the catheter as the previous photo but from the side.The protruding plastic is circled in blue and appears to start where the catheter and hub meet and extends out to the side.The base of the protrusion is pinched it and gets larger as is moves away from the base.The fifth photo is at a slightly different angle than the fourth and what appears to be the hole can be seen directly under the protruding plastic.The video shows the catheter being held so that the hole is exposed and facing the camera.The catheter is then infused, and a clear liquid can be seen leaking out through the hole.Since a hole can be seen in the photos and the video shows leakage from the catheter, the complaint was confirmed, however, since the catheter was used on the patient before the complaint was noticed, the cause could not be determined.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA SOLO 5F TL MB PLUS KIT W/GUARDIVA PC & BNG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12377347
Report Number3006260740-2021-03569
Device Sequence Number11863833
Product Code LJS
UDI-Device Identifier00801741155024
UDI-Public(01)00801741155024
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D3
Device Lot NumberREFP4257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight87